Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 1, 2000, 2:44 PM CDT for Sauk County, Wisconsin. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 1, 2000, 2:44 PM CDT (19:44 UTC)
- Expired
- Sep 1, 2000, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
County Sauk County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 2:55 PM CDT | Hail 0.75 | Lake Delton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
770 WUUS53 KMKX 011944 SVRMKE WIC111-012045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE-SULLIVAN WI 244 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 315PM CDT * AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF REEDSBURG...MOVING EAST AT 30 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE LAKE DELTON HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:51 PM CDT, 53 minutes earlier.
Area forecast discussion, Sep 1, 1:51 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CDT FRI SEP 1 2000 FORECAST CHALLENGES ARE POTENTIAL FOR SEVERE WEATHER ACROSS SOUTHERN WISCONSIN...POSITION OF FRONTAL BOUNDARY...HEAVY RAIN POTENTIAL AND RESULTING TEMPERATURE FORECASTS. MODELS HAVE NOT REALLY HANDLED THE POTION OF THE FRONTAL BOUNDARY WELL. THEY HAVE TENDED TO BE TO FAST ON THE SOUTHWARD SAG. THIS AFTERNOON APRROACHING WEAK SHORTWAVE OVER W IA/SW MN HAS RESULTED IN KEEPING THE TROF A BIT MORE PRONOUNCED. INSTABILITY AXIS HAS LI'S OF AROUND -10..LATEST RUC SOUNDINGS SHOW LOW LEVEL CAP WEAKENING. AS RESULT MAIN PROBLEM IS WHEN CONVECTION WILL CHANGE FROM ACCAS ABOVE CAP...TO MORE SURFACE BASED. WHEN/IF THIS HAPPENS CAPES OF AROUND 3000 J/KG ARE INDICATED WITH THE RISING PARCELS. WIND FIELDS ARE WEAK..SO EVEN THOUGH ACTUAL WIND DIRECTIONS ARE FAVORABLE FOR SUPERCELLS..THE ACTUAL SHEAR VALUES ARE QUITE LOW. THIS MEANS HEAVY RAINS ARE ANTICIPATED WITH ANY DEVELOPING THUNDERSTORMS. LOW LEVEL MOISTURE CONVERGENCE HAS BEEN INCREASING IN THE INSTABILITY AXIS...SO CAP MAY BE BROKEN SOON...ESPECIALLY WITH APPROACHING WEAK SHORTWAVE. HEAVY RAIN POTENTIAL WILL BE DUE TO TRAINING. WILL MENTION HEAVY RAINS...BUT NO FLASH FLOOD WATCH SINCE FFG VALUES ARE FAIRLY HIGH...AND MAIN EFFECT OF UPPER SHORTWAVE APPEARS HEADED JUST NW OF OUR FORECAST AREA THIS AFTERNOON. AFTER SHORTWAVE PASSES BOUNDARY SHOULD SAG SOUTH MORE...BUT AVN STILL HAS BOUNDARY JUST N OF THE WI/IL BORDER INTO NOON TIME SATURDAY. HOWEVER FORCING IS WEAK. COOL AIR WILL BE SHALLOW WITH MID LEVEL INSTABILITY AND 2000 G/KG CAPES CONTINUING EVEN SATURDAY JUST NORTH OF THE SRUFACE BOUNDARY. NEXT SHORTWAVE MOVING INTO THE N PLAINS SATURDAY SHOULD INTENSIFY SURFACE LOW OVER THE CENTRAL/N PLAINS...THAT WOULD BRING THE BOUNDARY FARTHER N ON SUNDAY. OBVIOUSLY POSTION OF BOUNDARY...AND LOW CLOUD COVER N OF IT WILL DICATATE MAX TEMPS THIS WEEKEND. DIFFERENCES IN AVN AND NGM BASED MOS BEAR THIS OUT WITH 10 DEGREE DIFFERENCES BETWEEN THEM. WILL LEAN MORE TOWARD THE AVN. .UWNMS...NOT AVAILABLE. .MKX...NONE. $$h HENTZ
In the hours before
Special weather statement, Sep 1, 11:00 AM CDT, 3 hours 44 minutes before
WIZ046-047-051-052-056>060-062>072-022300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1100 AM CDT FRI SEP 1 2000 ...HAZARDOUS WEATHER OUTLOOK... ...FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN... THREAT... SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. DISCUSSION... A WARM AND HUMID AIRMASS WILL INTERACT WITH A FRONTAL BOUNDARY SAGGING IN FROM THE NORTH...AND AN APPROACHING UPPER LEVEL DISTURBANCE...TO GENERATE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. HEAVY RAIN IS THE BIGGEST THREAT...BUT SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE CHANCE OF THUNDERSTORMS IS EXPECTED TO CONTINUE TONIGHT...BUT WITH THE LOSS OF SURFACE HEATING THE RISK OF SEVERE WILL DIMINISH SOMEWHAT...WHILE THE THREAT OF HEAVY RAIN CONTINUES. SPOTTER ACTIVATION... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND INTO THE EVENING HOURS. HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:10 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 35 min |
| Sep 1, 3:28 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 62 min |
| Sep 1, 4:08 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 67 min |
| Sep 1, 4:38 PM CDT | Tornado Warning | MKX | Columbia | 67 min |
| Sep 1, 5:04 PM CDT | Tornado Warning | MKX | Dane | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.